Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 148, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 28, 2014, 3:59 PM CDT for 4 counties in Mississippi; East Carroll Parish, Louisiana. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2014, 3:59 PM CDT (20:59 UTC)
- Expired
- Apr 28, 2014, 5:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties East Carroll Parish, LA, Humphreys County, MS, Issaquena County, MS, Sharkey County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 12:39 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1444 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 366 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
612
WUUS54 KJAN 282059
SVRJAN
LAC035-MSC053-055-125-163-282200-
/O.NEW.KJAN.SV.W.0148.140428T2059Z-140428T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
359 PM CDT MON APR 28 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
SOUTHERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
CENTRAL ISSAQUENA COUNTY IN WEST CENTRAL MISSISSIPPI...
SHARKEY COUNTY IN WEST CENTRAL MISSISSIPPI...
NORTHWESTERN YAZOO COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 359 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
TRANSYLVANIA...AND MOVING NORTHEAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ONWARD AROUND 405 PM CDT.
ROLLING FORK AROUND 415 PM CDT.
HOLLY BLUFF AROUND 425 PM CDT.
MIDNIGHT AROUND 440 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CARY AND LOUISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3318 9054 3306 9042 3305 9043 3305 9040
3287 9023 3258 9117 3275 9127
TIME...MOT...LOC 2059Z 243DEG 46KT 3273 9107
HAIL...1.25IN
WIND...60MPH
$$
DHB1 follow-up statement
306
WWUS54 KJAN 282128
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
428 PM CDT MON APR 28 2014
LAC035-MSC055-282138-
/O.CAN.KJAN.SV.W.0148.000000T0000Z-140428T2200Z/
ISSAQUENA MS-EAST CARROLL LA-
428 PM CDT MON APR 28 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ISSAQUENA COUNTY...AND
CENTRAL EAST CARROLL PARISH IS CANCELLED...
THE THREAT HAS ENDED FOR THE WARNED AREA.
LAT...LON 3287 9023 3267 9087 3290 9089 3318 9054
TIME...MOT...LOC 2128Z 249DEG 46KT 3282 9064
$$
MSC053-125-163-282200-
/O.CON.KJAN.SV.W.0148.000000T0000Z-140428T2200Z/
SHARKEY MS-HUMPHREYS MS-YAZOO MS-
428 PM CDT MON APR 28 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
YAZOO...SOUTHERN HUMPHREYS AND SHARKEY COUNTIES UNTIL 500 PM CDT...
AT 428 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HOLLY BLUFF...
AND MOVING EAST AT 55 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
YAZOO CITY AROUND 445 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3287 9023 3267 9087 3290 9089 3318 9054
TIME...MOT...LOC 2128Z 249DEG 46KT 3282 9064
HAIL...1.25IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 3:55 PM CDT, 4 minutes earlier.
Area forecast discussion, Apr 28, 3:55 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
355 PM CDT MON APR 28 2014
...SEVERE WEATHER OUTBREAK ONGOING THIS AFTERNOON AND EXPECTED TO
CONTINUE INTO THIS EVENING...
.DISCUSSION...
A DANGEROUS AND LIFE-THREATENING SEVERE WEATHER OUTBREAK IS ONGOING
ACROSS CENTRAL AND NORTH MISSISSIPPI NOW WITH A CONTINUED HIGH RISK
OF MORE STORMS DEVELOPING BACK ACROSS NE LA. THESE STORMS HAVE
PRODUCED TORNADOES ALREADY AND WILL CONTINUE TO BE CAPABLE OF STRONG
POTENTIALLY...LONG TRACK TORNADOES THROUGH THE EVENING AS SEMI-
DISCRETE SUPERCELLS MOVE ACROSS THE REGION. PLEASE TAKE THE HIGHEST
OF PRECAUTIONS NOW. PORTIONS OF THE AREA ARE IN A RARE HIGH RISK FROM
THE STORM PREDICTION CENTER. THE JACKSON METROPLEX COULD ENTER A
WORRISOME TIMEFRAME FROM 5-8PM.
A BAND OF 200-300 M2/S2 0-1 ESRH HAS BUILD ALONG THE I-55 TO NATCHEZ
TRACE CORRIDOR WITH 0-6 KM 55-65 KT SHEAR WITHIN A 2500 J/KG MLCAPE
INSTABILITY RIBBON UNDER 7.5 C/KM LAPSE RATES COINCIDING WITH STRONG
UPPER LEVEL DIVERGENCE AS A CYCLONIC JET STREAK PIVOTS ACROSS SRN
AR. THIS WILL ALLOW FOR WELL VENTILATED TILTED ROTATING UPDRAFTS TO
DEVELOP ALLOWING FOR STRONG TORNADO POTENTIAL, LARGE HAIL TO THE
SIZE OF GOLFBALLS TO BASEBALLS AND ALSO DAMAGING STRAIGHT-LINE WINDS.
EXPECT ACTIVITY TO SLOWLY GROW UPSCALE AS IT SHIFTS EAST INTO A
BROKEN SUPERCELL TO BROKEN QLCS PER LATEST SHORT TERM NWP AND
OVERALL RADAR TRENDS. TORNADOES, SOME STRONG, WILL CONTINUE TO BE
POSSIBLE THROUGH THE EVENING HOURS WITH GREATEST RISK IN THE CENTRAL
MISSISSIPPI TO A COUPLE COUNTIES SOUTH OF I-20 WHERE BETTER SHEAR
EXISTS. HOWEVER, A TORNADO CAN NOT BE RULED OUT ANYWHERE ACROSS THE
REGION AS THIS LINE MOVES THROUGH BY LATE EVENING. HEAVY RAIN WILL
BECOME A CONCERN AS PWATS WILL BE IN THE 1.5-1.7" RANGE. SEVERE
WEATHER RISK WILL END AS A DRYLINE PARTIALLY MOVES THROUGH THE
REGION AND THE ASSOCIATED DEEPER LIFT PIVOTS NE OF THE REGION.
A LULL IN ACTIVITY IS EXPECTED THROUGH EARLY TUESDAY MORNING INTO
MID MORNING WITH A RESURGENCE OF RENEWED VIGOROUS CONVECTION LIKELY
NEAR NOON THAT WILL START IN WEST MS AND MOVE EAST OF I-55 DURING
THE AFTN AND EVENING AS QG LIFT OVERSPREADS THE REGION AND
ATMOSPHERIC RECOVERY OCCURS. MLCAPE VALUES OF 1000-2000 J/KG SHOULD
BECOME REESTABLISHED ALONG AND EAST OF A GREENWOOD TO VICKSBURG TO
ALEXANDRIA LA LINE BY EARLY AFTN TUESDAY. 0-6 KM DEEP LAYER SHEAR OF
50-70 KT WILL BE SUFFICIENT FOR SUPERCELL DEVELOPMENT. PROGGED 0-1 KM
SRH APPEARS LOWER THEN VALUES TODAY BUT GIVEN ENHANCED UPPER LEVEL
DIVERGENCE, JET SUPPORT, AND CONVERGENT DRY-LINE SURGE TO HELP
COMPENSATE FOR LOWER VALUES, SOME STRONG TORNADOES WILL BE POSSIBLE,
ESPECIALLY IN FAR EAST MS AS SHEAR INCREASED THROUGH THE AFTN IN
RESPONSE TO NEXT S/WV PASSAGE. SEVERE WEATHER WILL CLEAR THE ENTIRE
REGION BY TUESDAY NIGHT AS COOL FRONT MOVES THROUGH THE REGION.
UPDATES TO THE HWO ARE FORTHCOMING TO INCLUDE EXTREME WORKING ALONG
WITH CORRESPONDING GRAPHICS. ALL OTHER UPDATES ARE OUT. /ALLEN/
&&
.AVIATION...SCATTERED TO NUMEROUS TSTMS WL CONTINUE TO DEVELOP
ACROSS THE AREA THROUGH THIS EVENING. SOME OF THE TSTMS WL BE
SEVERE...PRIMARILY AFFECTING GWO-HKS-JAN-GTR THROUGH 01Z AND THEN
MEI AFTER 01Z TUE. AWAY FROM STORMS...VFR CONDS AND BREEZY SOUTH
WINDS OF 15-20KTS WITH GUSTS 30KTS ARE EXPECTED. TSTM COVERAGE AND
INTENSITY WILL DIMINISH LATER TONIGHT AND IFR/LIFR CIGS WL BE PSBL.
THE CIGS WL LIFT BY 15 AND STRONGER SW WINDS WILL DEVELOP TUESDAY.
ANOTHER ROUND OF POTENTIALLY SEVERE TSTMS ARE EXPECTED TUESDAY...
ESPECIALLY OVER THE SE HALF OF THE AREA. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 64 82 54 73 / 87 68 30 14
MERIDIAN 64 84 58 78 / 88 82 61 14
VICKSBURG 62 81 51 72 / 82 47 14 14
HATTIESBURG 67 85 62 80 / 86 81 45 14
NATCHEZ 64 83 51 72 / 81 43 14 14
GREENVILLE 58 79 51 69 / 79 49 14 14
GREENWOOD 59 81 52 69 / 98 62 22 14
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ018-019-025>052.
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR MSZ055>058-063>066-
072>074.
LA...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR LAZ007>009-015-016.
AR...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR ARZ074-075.
&&
ALLEN/22Hazardous weather outlook, Apr 28, 4:56 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 456 AM CDT MON APR 28 2014 ARZ074-075-LAZ007-MSZ018-019-034-291000- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-WASHINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT TORNADOES RISK...ELEVATED TIMING...MAINLY TODAY FLOODING RISK...ELEVATED TIMING...MAINLY TODAY A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES TODAY AND TONIGHT. STRONG TORNADOES WILL BE A POSSIBILITY. FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...PORTIONS OF NORTHEAST LOUISIANA...AND PORTIONS OF SOUTHEAST MISSISSIPPI ON TUESDAY. TORNADOES WILL REMAIN POSSIBLE FOR EXTREME SOUTHEAST ARKANSAS...PORTIONS OF NORTHWEST MISSISSIPPI...AND PORTIONS OF NORTHEAST LOUISIANA ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. LAZ008-009-015-016-023>026-MSZ025>033-035>065-291000- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CONCORDIA-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA- KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS- LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...HIGH TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...HIGH TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING A LOCALLY HIGH RISK OF SEVERE THUNDERSTORMS AND TORNADOES FOR TODAY THROUGH TONIGHT FLOODING WILL BE AN INCREASED CONCERN TODAY AND A FLASH FLOOD WATCH IS IN EFFECT FOR MOST OF THE REGION TODAY INTO TONIGHT. IN ADDITION...SOUTH WINDS GUSTING UP TO AT LEAST 30 MPH WILL BE POSSIBLE FOR TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE REMAIN CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER MAINLY ALONG AND EAST OF THE INTERSTATE 55 CORRIDOR IN MISSISSIPPI DURING THE DAY TUESDAY. FOR LOCATIONS IN MISSISSIPPI WEST OF THE INTERSTATE 55 CORRIDOR FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER WILL REMAIN POSSIBLE DURING THE DAY TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. MSZ066-072>074-291000- JONES-MARION-LAMAR-FORREST- 456 AM CDT MON APR 28 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL MISSISSIPPI...AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT TORNADOES RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TODAY THROUGH TONIGHT FLOODING RISK...ELEVATED TIMING...MAINLY TONIGHT A SLOW MOVING AND POTENT SPRING WEATHER SYSTEM WILL BRING AN ELEVATED RISK OF SEVERE THUNDERSTORMS AND TORNADOES IN THE SHORT TERM PERIOD. THIS RISK SHOULD SHOULD MAINLY HOLD OFF UNTIL MONDAY AFTERNOON ALTHOUGH A LOW RISK OF SEVERE STORMS WILL EXIST IN THESE AREAS BEFORE THIS TIME. THE POSSIBILITY OF FLOODING WILL ALSO INCREASE GREATLY BY LATE AFTERNOON. IN ADDITION...SOUTH WINDS GUSTING UP TO 30 MPH WILL BE POSSIBLE THROUGH TODAY. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3 WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=6) .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WE ARE CONFIDENT IN THE POTENTIAL FOR SOME FLOODING...TORNADOES AND SEVERE THUNDERSTORMS WITH WIND GUSTS TO 60 MPH OR GREATER AND HAIL 1 INCH OR LARGER ACROSS MUCH OF SOUTHEASTERN MISSISSIPPI ON TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TODAY THROUGH TUESDAY. 21 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. HIGH...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG ...ADDITIONAL URLS FOR FLOODING ISSUES... LOWER MISSISSIPPI RIVER RFC HOME PAGE... WWW.SRH.NOAA.GOV/LMRFC/ NWS SIGNIFICANT RIVER FLOOD OUTLOOK... WWW.HPC.NCEP.NOAA.GOV/NATIONALFLOODOUTLOOK/INDEX.HTML WPC DAY 1 THROUGH 3 EXCESSIVE RAINFALL... WWW.HPC.NCEP.NOAA.GOV/QPF/EXCESS_RAIN.SHTML WPC EXCESSIVE RAINFALL DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFERD.HTML WPC DAY 1 THROUGH 7 QPF... WWW.HPC.NCEP.NOAA.GOV/QPF/QPF2.SHTML WPC QPF DISCUSSION... WWW.HPC.NCEP.NOAA.GOV/DISCUSSIONS/QPFHSD.HTML NWS JAN OBSERVED PRECIPITATION IMAGES... WWW.SRH.NOAA.GOV/JAN/?N=PRECIPMAPS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Apr 28, 3:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 PM TORNADO 2 E LODI 33.55N 89.49W
04/28/2014 WEBSTER MS TRAINED SPOTTER
SPOTTER REPORTS OF A TORNADO NEAR LODI.
&&
DLLocal storm report, Apr 28, 3:27 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
327 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 7 NE HESTERVILLE 33.24N 89.59W
04/28/2014 E1.75 INCH ATTALA MS EMERGENCY MNGR
REPORTED 4 MILES EAST OF THE CARMACK COMMUNITY
&&
DLLocal storm report, Apr 28, 3:37 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
337 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL THOMASTOWN 32.86N 89.67W
04/28/2014 E1.75 INCH LEAKE MS EMERGENCY MNGR
&&
DLLocal storm report, Apr 28, 3:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
341 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM TSTM WND DMG THOMASTOWN 32.86N 89.67W
04/28/2014 LEAKE MS EMERGENCY MNGR
BARN ROOF DAMAGED
&&
DLLocal storm report, Apr 28, 3:43 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
343 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM HAIL 6 NW CANTON 32.67N 90.10W
04/28/2014 E1.50 INCH MADISON MS PUBLIC
REPORT OF PING PONG BALL SIZE HAIL NORTHWEST OF CANTON ON
PATRICK ROAD.
&&
DLLocal storm report, Apr 28, 3:54 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
354 PM CDT MON APR 28 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TORNADO 1 N RENFROE 32.87N 89.45W
04/28/2014 LEAKE MS STORM CHASER
TORNADO REPORTED JUST NORTH OF RENFROE. TREE LOFTED INTO
THE AIR
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 9:36 PM CDT | River Flood Warning | JAN | Lowndes | 4 days |
| Apr 27, 9:39 PM CDT | River Flood Warning | JAN | Clay, Lowndes | 4 days |
| Apr 28, 5:38 AM CDT | Severe Thunderstorm Warning | JAN | Bolivar | 52 min |
| Apr 28, 8:23 AM CDT | River Flood Warning | JAN | Attala, Holmes | 4 days |
| Apr 28, 8:23 AM CDT | River Flood Warning | JAN | Madison, Yazoo | 3 days |
| Apr 28, 8:57 AM CDT | River Flood Warning | JAN | Neshoba | 6 days |
| Apr 28, 8:57 AM CDT | River Flood Warning | JAN | Leake | 7 days |
| Apr 28, 8:57 AM CDT | River Flood Warning | JAN | Leake | 8 days |
| Apr 28, 8:57 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 28, 8:57 AM CDT | River Flood Warning | JAN | Leake | 5 days |
| Apr 28, 11:07 AM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Apr 28, 11:15 AM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sunflower, Washington | 45 min |
| Apr 28, 12:15 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Leflore, Sunflower | 45 min |
| Apr 28, 12:32 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 43 min |
| Apr 28, 12:44 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 46 min |
| Apr 28, 12:54 PM CDT | Tornado Warning | JAN | Issaquena, Sharkey | 51 min |
| Apr 28, 12:58 PM CDT | Tornado Warning | JAN | Carroll, Grenada | 32 min |
| Apr 28, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren | 46 min |
| Apr 28, 1:26 PM CDT | Tornado Warning | JAN | Holmes, Humphreys | 49 min |
| Apr 28, 1:39 PM CDT | Tornado Warning | JAN | Carroll, Holmes, Leflore | 51 min |
| Apr 28, 1:40 PM CDT | Tornado Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 65 min |
| Apr 28, 1:45 PM CDT | Tornado Warning | JAN | Carroll, Grenada, Montgomery | 30 min |
| Apr 28, 2:04 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Holmes | 41 min |
| Apr 28, 2:07 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Yazoo | 38 min |
| Apr 28, 2:31 PM CDT | Tornado Warning | JAN | Carroll, Montgomery, Webster | 44 min |
| Apr 28, 2:31 PM CDT | Tornado Warning | JAN | Attala, Holmes | 59 min |
| Apr 28, 2:32 PM CDT | Tornado Warning | JAN | Madison, Yazoo | 43 min |
| Apr 28, 2:48 PM CDT | Tornado Warning | JAN | Attala, Holmes | 57 min |
| Apr 28, 3:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 62 min |
| Apr 28, 3:13 PM CDT | Tornado Warning | JAN | Clay, Webster | 62 min |
| Apr 28, 3:14 PM CDT | Tornado Warning | JAN | Attala, Choctaw, Montgomery | 61 min |
| Apr 28, 3:21 PM CDT | Tornado Warning | JAN | Attala, Leake, Madison | 54 min |
| Apr 28, 3:58 PM CDT | Tornado Warning | JAN | Attala, Neshoba, Winston | 47 min |
| Apr 28, 4:14 PM CDT | Tornado Warning | JAN | Holmes, Humphreys, Yazoo | 46 min |
| Apr 28, 4:15 PM CDT | Tornado Warning | JAN | Choctaw, Clay, Oktibbeha, Webster | 45 min |
| Apr 28, 4:35 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Issaquena, Madison, Warren, Yazoo | 55 min |
| Apr 28, 4:37 PM CDT | Tornado Warning | JAN | Noxubee, Oktibbeha, Winston | 53 min |
| Apr 28, 4:41 PM CDT | Tornado Warning | JAN | Winston | 34 min |
| Apr 28, 4:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 45 min |
| Apr 28, 4:58 PM CDT | Tornado Warning | JAN | Hinds, Warren | 47 min |
| Apr 28, 5:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 25 min |
| Apr 28, 5:13 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Yazoo | 32 min |
| Apr 28, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 58 min |
| Apr 28, 5:28 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Oktibbeha, Winston | 62 min |
| Apr 28, 5:28 PM CDT | Tornado Warning | JAN | Hinds, Madison | 62 min |
| Apr 28, 5:31 PM CDT | Tornado Warning | JAN | Lowndes, Noxubee, Oktibbeha | 59 min |
| Apr 28, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren | 43 min |
| Apr 28, 5:38 PM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Holmes, Leake, Madison, Montgomery and 2 more | 2 hr |
| Apr 28, 5:47 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison | 58 min |
| Apr 28, 5:51 PM CDT | Flash Flood Warning | JAN | Choctaw, Clay, Lowndes, Oktibbeha, Winston | 114 min |
| Apr 28, 5:52 PM CDT | Tornado Warning | JAN | Hinds | 38 min |
| Apr 28, 5:57 PM CDT | Tornado Warning | JAN | Attala, Leake, Neshoba, Winston | 63 min |
| Apr 28, 6:03 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 42 min |
| Apr 28, 6:17 PM CDT | Tornado Warning | JAN | Claiborne, Copiah | 58 min |
| Apr 28, 6:19 PM CDT | Tornado Warning | JAN | Leake, Madison | 41 min |
| Apr 28, 6:21 PM CDT | Tornado Warning | JAN | Lowndes | 24 min |
| Apr 28, 6:21 PM CDT | Tornado Warning | JAN | Hinds, Rankin | 54 min |
| Apr 28, 6:41 PM CDT | Tornado Warning | JAN | Lowndes | 64 min |
| Apr 28, 6:49 PM CDT | Flash Flood Warning | JAN | Hinds, Rankin | 3 hr |
| Apr 28, 6:50 PM CDT | Tornado Warning | JAN | Rankin, Scott | 55 min |
| Apr 28, 6:57 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 48 min |
| Apr 28, 8:21 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 39 min |
| Apr 28, 8:51 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, Madison, West Carroll | 54 min |
| Apr 28, 12:09 PM CDT | Special Weather Statement | JAN | Richland | 31 min |
| Apr 28, 3:36 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Madison, Tensas | 54 min |
| Apr 28, 4:53 PM CDT | Severe Thunderstorm Warning | JAN | Catahoula, Concordia | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.